Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 16, NWS Shreveport, LA

January 5, 2025Grant Parish, Natchitoches Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 5, 2025, 3:13 PM CST for Grant Parish, Natchitoches Parish, Winn Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 5, 2025, 3:13 PM CST (21:13 UTC)
Expired
Jan 5, 2025, 4:00 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Grant Parish, LA, Natchitoches Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 70 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 5, 10:29 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2025-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2025-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 511 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
511 m²/s²
0-3 km storm-relative helicity
720 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 5, 2:07 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Jan 5, 2:07 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
207 PM CST Sun Jan 5 2025

...New UPDATE...

.UPDATE...
Issued at 202 PM CST Sun Jan 5 2025

We have cleared much of the western edge of Tornado Watch 1 per
SPC. We will clear a few more out of TX and one in S AR soon and
then issue the Tonight package with a pre period for the remaining
Parishes left in the watch. The cold front has more or less merged
with this morning's pre-frontal and all continues to march
eastward. air falling into the 40s and 50s so far with 30s
knocking hard the gusty NW winds. No other product changes
at this time. /24/

&&

.UPDATE...
Issued at 1154 AM CST Sun Jan 5 2025

Added Tornado Watch 1 to headlines and bumped max Ts.

&&

.SHORT TERM...
(This afternoon through Monday)
Issued at 1154 AM CST Sun Jan 5 2025

Sorry for the update delay, but we wanted to get an 18Z balloon
going. Peaks of sunshine and a little lagniappe warming with highs
in the low to mid 70s. Might even touch near 80 in our SE
Parishes, but the clouds are bringing in spotty thunderstorms from
Toledo Bend Dam to Monroe now. The main line was a prefrontal
earlier in E TX, but with the core upper low going negative tilt
mid morning over central OK, things are merging at this hour.
Thunderstorms in this developing line stretch from near Lufkin to
Waskom and Magnolia. Movement of the line is east around 25mph
with warnings bearing slightly faster storm speeds in the deep SW
flow aloft. Our 18Z sounding will be available shortly with a
little extra gas for lift. Temps are falling quickly behind the
front with gusty NW winds 30-40mph and more. It's still 40s into
McCurtain and lower across I-30. Along I-20 the front is past
Longview and nearing Marshall with mid 60s moments ago. Stay tuned
for our first round of canceled counties and parishes with the
mid aftn issuance. /24/

&&

.LONG TERM...
(Monday Night through Sunday)
Issued at 434 AM CST Sun Jan 5 2025

Arctic sfc ridging will begin to build SE into the region Monday
afternoon and Monday night, although winds should keep the air
mixed enough to maintain temps in the 20s overnight under a mostly
clear sky. Some increase in cirrus is expected Monday night
though, ahead of a deepening upper trough that will dive S and
begin closing off Tuesday as it digs through the Desert SW Tuesday
into Baja CA/NW old MX Wednesday. The Arctic sfc ridging will
maintain the big chill over the Srn Plains/Lower MS Valley through
midweek, with temps struggling to climb into the 40s each
afternoon, with prolonged periods of subfreezing temps expected
after sunset. Dry conditions will continue though, before a SW
flow aloft begin to spread E over the region by Wednesday
night/Thursday as the Baja CA closed low begin to eject E and open
up across the Srn Rockies/Nrn Old MX.

The approach of this trough should induce sfc cyclogenesis over
the NW Gulf/Middle TX coast Thursday as it shifts E along the SE
TX/Srn LA coasts or the Nrn Gulf Thursday night/Friday (per the
deterministic GFS/ECMWF). The medium range ensembles are a bit
faster with its development/Ewd shifting of the trough, suggesting
areas of a cold -RA over much of TX occurring during the day
Wednesday, which may spread into Lower E TX S of I-20 late
Wednesday night. The column would have to saturate from the top
down around the periphery of the departing sfc ridge axis, with
evaporative cooling leading to the potential for -SN across these
areas through Thursday morning. However, weak warm advection
through the day Thursday should allow for an eventual changeover
to -RA especially along/S of I-20, although a wintry mix may
persist a bit longer across the Nrn zones as sfc temps and the
associated column will be slower to climb above freezing.

The ensembles continue the trend in warming sfc temps further
Thursday night as overrunning increases atop the cold air in
place, and thus have bumped up NBM temps a degree or two (but
still a bit colder than the ensemble and deterministic guidance)
with min temps near or slightly above freezing Thursday night
along/S of I-20. However, weakening overrunning and thus colder
sfc temps to the N should result in the slight potential for
accumulating IP/-SN, but amounts should remain light. However,
given the trends in the models towards warming sfc temps and thus,
the warming atmospheric columns in recent days, it's certainly
possible that the impacts of any wintry mix may decline in the
coming days and thus, all eyes should continue to be focused on
the additional updated forecasts as this potential threat is
further refined.

This precipitation should diminish from W to E Friday as drier air
entrains NE with the ejecting upper trough, with a slow warming
trend also commencing by next weekend.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1229 PM CST Sun Jan 5 2025

For the 05/18z TAFS...Reduced flight categories remain across the
region, as showers and thunderstorms, with low cigs, continue to
push east across the region along and ahead of a cold front. The
convection has cleared KTYR/KGGG/KTXK, so we will see some brief
improvement, but low cigs are expected to return overnight and
hold across the remainder of the region in wake of the storm.
However, we will see clearing skies across our East Texas sites,
and possibly KTXK/KSHV by the end of the period. In wake of the
front, expect gusty NW winds near 20 mph, with gusts up to 35 mph.

/20/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 342 AM CST Thu Jan 2 2025

Spotter activation will be needed this afternoon over Deep East
Texas, North Louisiana, and Southern Arkansas, with the potential
for severe thunderstorms. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  25  41  23 /  90   0   0   0
MLU  74  26  42  24 /  90  30   0   0
DEQ  61  19  37  18 /  80   0   0   0
TXK  69  24  39  21 /  90   0   0   0
ELD  68  23  40  21 /  90   0   0   0
TYR  72  23  40  22 /  80   0   0   0
GGG  73  23  41  21 /  90   0   0   0
LFK  75  26  43  24 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 AM CST Monday for ARZ050-051-059>061-
     070>073.

     Cold Weather Advisory from midnight tonight to 9 AM CST Monday
     for ARZ050-051-059>061-070>073.

LA...Wind Advisory until 6 AM CST Monday for LAZ001>006-010>014-
     017>022.

     Cold Weather Advisory from midnight tonight to 9 AM CST Monday
     for LAZ001>006-010>014-017>022.

OK...Wind Advisory until 6 AM CST Monday for OKZ077.

     Cold Weather Advisory from midnight tonight to 9 AM CST Monday
     for OKZ077.

TX...Wind Advisory until 6 AM CST Monday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Cold Weather Advisory from midnight tonight to 9 AM CST Monday
     for TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

SHORT TERM...24
LONG TERM....15
AVIATION...20

In the hours before

Special weather statement, Jan 5, 2:09 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
209 PM CST Sun Jan 5 2025

ARZ073-052030-
Union AR-
209 PM CST Sun Jan 5 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN UNION
COUNTY UNTIL 230 PM CST...

At 209 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles north of Lapile to 6 miles
south of Strong, or extending from 12 miles north of Huttig to 8
miles west of Huttig, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Huttig, Strong, Lapile, Felsenthal and New London.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3326 9227 3325 9222 3323 9223 3322 9221
      3321 9222 3320 9221 3321 9218 3317 9216
      3316 9217 3317 9215 3316 9211 3312 9212
      3310 9214 3307 9213 3307 9211 3303 9211
      3303 9208 3301 9207 3301 9239 3326 9230
TIME...MOT...LOC 2008Z 242DEG 39KT 3322 9222 3310 9223 3302 9232

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Jan 5, 2:15 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 PM CST Sun Jan 5 2025

LAZ011>013-018-019-052045-
Red River LA-Jackson LA-Winn LA-Natchitoches LA-Bienville LA-
215 PM CST Sun Jan 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NATCHITOCHES...
EASTERN RED RIVER...SOUTHWESTERN JACKSON...SOUTHEASTERN BIENVILLE
AND NORTHWESTERN WINN PARISHES UNTIL 245 PM CST...

At 215 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Coushatta, or 27 miles north of Natchitoches,
moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jonesboro, Coushatta, Martin, Goldonna, Dodson, Saline, Lucky,
  Ashland, Chestnut, Womack and Hanna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3223 9321 3222 9261 3210 9260 3196 9336
      3223 9324
TIME...MOT...LOC 2015Z 244DEG 42KT 3211 9322

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Special weather statement, Jan 5, 2:15 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 PM CST Sun Jan 5 2025

LAZ011>013-018-019-052115-
Natchitoches LA-Red River LA-Bienville LA-Winn LA-Jackson LA-
215 PM CST Sun Jan 5 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL
NATCHITOCHES...EASTERN RED RIVER...SOUTHWESTERN JACKSON...
SOUTHEASTERN BIENVILLE AND NORTHWESTERN WINN PARISHES UNTIL 315 PM
CST...

At 215 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 10 miles southeast of Ringgold to 6
miles southeast of Coushatta, or extending from 26 miles west of
Jonesboro to 19 miles northwest of Natchitoches, moving east at 35
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Jonesboro, Coushatta, Martin, Goldonna, Dodson, Saline, Lucky,
  Ashland, Chestnut and Womack.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3223 9322 3222 9261 3210 9260 3196 9335
      3211 9329
TIME...MOT...LOC 2015Z 273DEG 29KT 3223 9316 3208 9318 3197 9326

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Local storm report, Jan 5, 2:18 PM CST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
218 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     Tstm Wnd Dmg     Cotton Valley           32.82N 93.42W
01/05/2025                   Webster            LA   911 Call Center

            Large tree limbs reported down in Cotton
            Valley. Time estimated by radar.

&&

BB
Special weather statement, Jan 5, 2:45 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
245 PM CST Sun Jan 5 2025

LAZ012-013-017>022-TXZ167-052145-
Sabine LA-Caldwell LA-Jackson LA-La Salle LA-Sabine TX-Winn LA-
Grant LA-Natchitoches LA-Bienville LA-
245 PM CST Sun Jan 5 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NATCHITOCHES...
NORTHWESTERN LA SALLE...SOUTHEASTERN SABINE...SOUTHERN JACKSON...
GRANT...WESTERN CALDWELL...SOUTHEASTERN BIENVILLE AND WINN PARISHES
AND SOUTHEASTERN SABINE COUNTY UNTIL 345 PM CST...

At 245 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Jonesboro to 11 miles southeast of
Pineland, or extending from near Jonesboro to 49 miles southeast of
Center, moving east at 55 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Winnfield, Jonesboro, Columbia, Many, Colfax, Olla,
  Campti, Clarks, Montgomery, Grayson, Urania, Florien, Provencal,
  Natchez, Clarence, Dry Prong, Goldonna, Tullos and Dodson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3168 9330 3196 9304 3222 9292 3222 9199
      3221 9200 3220 9198 3141 9252 3140 9269
      3150 9268 3152 9272 3135 9295 3136 9339
      3128 9344 3128 9354 3117 9358 3115 9394
TIME...MOT...LOC 2045Z 255DEG 49KT 3230 9269 3198 9283 3151 9324
3114 9384

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

16
Local storm report, Jan 5, 3:11 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
311 PM CST Sun Jan 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Tstm Wnd Dmg     5 E Marion              32.90N 92.15W
01/05/2025                   Union              LA   Fire Dept/Rescue

            FD report of a house and shop with damage,
            multiple trees down. Time estimated by
            radar. Tornado possible.

&&

AEC

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:57 AM CSTWind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more27 hr
Jan 5, 3:05 AM CSTCold Weather AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more30 hr
Jan 5, 9:42 AM CSTSpecial Weather StatementSHVCass, Gregg, Marion, Smith, Upshur63 min
Jan 5, 9:55 AM CSTSevere Thunderstorm WarningSHVBowie, Cass50 min
Jan 5, 10:25 AM CSTSevere Thunderstorm WarningSHVBowie, Cass, Marion65 min
Jan 5, 10:44 AM CSTSpecial Weather StatementSHVCherokee, Gregg, Harrison, Rusk61 min
Jan 5, 11:19 AM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Shelby56 min
Jan 5, 11:24 AM CSTSevere Thunderstorm WarningSHVHarrison, Marion66 min
Jan 5, 12:35 PM CSTSpecial Weather StatementSHVAngelina, San Augustine, Shelby55 min
Jan 5, 1:25 PM CSTSpecial Weather StatementSHVSabine, San Augustine65 min
Jan 5, 2:07 PM CSTSpecial Weather StatementSHVSabine38 min
Jan 5, 12:07 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo53 min
Jan 5, 12:08 PM CSTTornado WarningSHVJackson, Ouachita27 min
Jan 5, 12:17 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster58 min
Jan 5, 12:46 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster44 min
Jan 5, 12:58 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn29 min
Jan 5, 1:01 PM CSTSevere Thunderstorm WarningSHVOuachita30 min
Jan 5, 1:07 PM CSTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Red River, Webster53 min
Jan 5, 1:19 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union41 min
Jan 5, 1:31 PM CSTSpecial Weather StatementSHVCaldwell44 min
Jan 5, 1:33 PM CSTSpecial Weather StatementSHVGrant57 min
Jan 5, 1:54 PM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union66 min
Jan 5, 2:00 PM CSTSpecial Weather StatementSHVBienville60 min
Jan 5, 2:04 PM CSTTornado WarningSHVUnion26 min
Jan 5, 2:15 PM CSTSpecial Weather StatementSHVBienville30 min
Jan 5, 2:15 PM CSTSpecial Weather StatementSHVBienville60 min
Jan 5, 2:24 PM CSTTornado WarningSHVUnion21 min
Jan 5, 2:25 PM CSTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more50 min
Jan 5, 2:35 PM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita, Union48 min
Jan 5, 2:45 PM CSTSpecial Weather StatementSHVCaldwell, Grant, Natchitoches, Winn60 min
Jan 5, 3:00 PM CSTSevere Thunderstorm WarningSHVCaldwell, Grant, LaSalle, Winn45 min
Jan 5, 3:32 PM CSTSpecial Weather StatementSHVCaldwell, Grant, LaSalle, Ouachita, Winn58 min
Jan 5, 4:22 PM CSTSpecial Weather StatementSHVCaldwell, LaSalle53 min
Jan 5, 5:02 PM CSTSevere Thunderstorm WarningSHVLaSalle28 min
Jan 5, 5:06 PM CSTTornado WarningSHVGrant, LaSalle15 min
Jan 5, 9:47 AM CSTSpecial Weather StatementSHVHempstead, Miller58 min
Jan 5, 10:34 AM CSTTornado WarningSHVHempstead, Nevada41 min
Jan 5, 2:09 PM CSTSpecial Weather StatementSHVUnion21 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.